Hail, De Soto
- When
- May 5, 3:12 AM CST to 3:20 AM CST
- Where
- De Soto County, Lewisburg
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.867, -89.817
4 tornado, 2 hail, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 5, 1:27 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 227 AM CDT MON MAY 5 2003 TORNADO WATCH 244 REMAINS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 7 AM CDT THIS MORNING. SEVERE THUNDERSTORMS IN WEST TENNESSEE BETWEEN JACKSON MCKENZIE AND LEXINGTON ARE MOVING EAST-NORTHEASTWARD INTO MIDDLE TENNESSEE. HOWEVER THUNDERSTORMS ARE REDEVELOPING IN CENTRAL ARKANSAS. AN UPPER CLOSED LOW OVER THE NORTHERN PLAINS WILL SHEAR EASTWARD TO THE GREAT LAKES WHILE AN ACTIVE JET STREAM WITH A SERIES OF SHORT WAVES AND IMPULSES EXTENDS FROM THE SOUTHWEST ACROSS THE CENTRAL AND SOUTHERN PLAINS...THE MISSISSIPPI VALLEY TO THE EAST COAST. AT THE SURFACE A LOW PRESSURE AREA OVER THE MID MISSISSIPPI VALLEY WILL MOVE NORTHEASTWARD TO THE GREAT LAKES WITH A COLD FRONT TRAILING BACK TO THE SOUTHERN PLAINS. AHEAD OF THE FRONT IS A WARM MOIST AND UNSTABLE AIRMASS COVERING THE LOWER MISSISSIPPI VALLEY INCLUDING THE MID SOUTH AND MOST OF THE SOUTHEASTERN STATES. THE COLD FRONT WILL STALL TO THE WEST OF THE MID SOUTH AS ANOTHER LOW DEVELOPS OVER TEXAS TONIGHT AND TUESDAY. THIS LOW WILL SHEAR NORTHEASTWARD ALONG THE FRONTAL BOUNDARY THAT WILL EDGE SLOWLY EASTWARD TUESDAY NIGHT BUT NOT REACH THE MID SOUTH UNTIL WEDNESDAY. ANOTHER LOW WILL DEVELOP OVER THE SOUTHERN PLAINS AND PUSH THE FRONT BACK TO THE NORTH THURSDAY. THEREFORE THE WARM MOIST AND UNSTABLE AIR WILL REMAIN OVER THE MID SOUTH. THE RESULT WILL BE PERIODS OF THUNDERSTORM ACTIVITY THIS WEEK WITH EPISODES OF SEVERE WEATHER. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-060900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 331 AM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER OVER THE ENTIRE MID SOUTH. WARM HUMID AND UNSTABLE AIR AHEAD OF A SLOW MOVING COLD FRONT TO THE WEST WILL CONTINUE TO CAUSE PERIODS OF THUNDERSTORMS OVER THE MID SOUTH. SOME STORMS WILL LIKELY BE SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE ENTIRE MID SOUTH TUESDAY AND TUESDAY NIGHT. THE COLD FRONT WILL REMAIN TO THE WEST TUESDAY AND MOVE INTO THE MID SOUTH WEDNESDAY THEN RETREAT BACK TO THE NORTH THURSDAY. WARM HUMID AND UNSTABLE AIR WILL CONTINUE TO COVER THE MID SOUTH AND CAUSE PERIODS OF THUNDERSTORMS WITH SOME STORMS POSSIBLY SEVERE THROUGH DAY SEVEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY THROUGH TUESDAY AND MAY BE POSSIBLE FOR THE REMAINDER OF THIS WEEK. JCL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM NEEDHAM AR 0.75 INCH HAIL
05/04/03 CRAIGHEAD COUNTY ROAD 913 AND HWY
18. REPORTED BY CRAIGHEAD
COUNTY EMA.
0726 PM LEACHVILLE AR TORNADO
05/04/03 MISSISSIPPI SOUTH OF LEACHVILLE ON
THE CRAIGHEAD
-MISSISSIPPI COUNTY LINE
WITH DEBRIS MOVING TOWARD
MANILA. REPORTED BY THE
DISTRICT COORDINATOR OF
THE MISSOURI BOOTHEEL.
0729 PM BAY AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0730 PM JONESBORO AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0732 PM BROOKLAND AR 0.88 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI EXTENSIVE DAMAGE TO
HOUSES ON NORTH SIDE OF
TOWN. REPORTED BY
ARKANSAS STATE PATROL.
0750 PM MO TORNADO
05/04/03 DUNKLIN TORNADO ON THE GROUND AT
HWY TT 2 MILES NORTH OF
THE ARKANSAS STATE LINE.
REPORTED BY DUNKLIN
COUNTY EMA.
0752 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI ROOF DAMAGE. MOBILE HOME
OVERTURNED. REPORTED BY
ARKANSAS STATE WARNING
POINT.
0755 PM SENATH MO 0.75 INCH HAIL
05/04/03 DUNKLIN FUNNEL SEEN ON NORTH EDGE
OF BLYTHVILLE. REPORTED
BY THE DISTRICT
COORDINATOR OF THE
MISSOURI BOOTHEEL.
0803 PM KENNETT MO 1.75 INCH HAIL
05/04/03 DUNKLIN REPORTED BY SPOTTER.
0856 PM TIPTONVILLE TN WIND DAMAGE
05/04/03 LAKE SMALL TREE LIMBS DOWN.
REPORTED BY SPOTTER.
0920 PM TN TORNADO
05/04/03 DYER DAMAGE COUNTYWIDE.
SEVERAL TREES DOWN AND
MOBILE HOMES OVERTURNED.
REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0920 PM NEWBERN TN 0.88 INCH HAIL
05/04/03 DYER REPORTED BY SPOTTER.
0925 PM MARTIN TN 0.88 INCH HAIL
05/04/03 WEAKLEY REPORTED BY SPOTTER.
0925 PM NEWBERN TN TORNADO
05/04/03 DYER TREES AND POWERLINES
DOWN. ROOFS BLOWN OFF
HOMES. DAMAGE TO A
CEMETARY. 72 MPH WINDS.
REPORTED BY SPOTTER.
0930 PM FINLEY TN TORNADO
05/04/03 DYER DAMAGE TO HOMES THROUGOUT
THE COMMUMITY. REPORTED
BY THE PUBLIC.
0948 PM DRESDEN TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. CAR MOVED BY
THE WIND. LARGE TVI
TOWERS DOWN. POSSIBLE
FUNNEL CLOUD SIGHTED.
REPORTED BY SPOTTER.
1000 PM KEISER AR WIND DAMAGE
05/04/03 MISSISSIPPI HOMES DAMAGED. REPORTED
BY BLYTHEVILLE POLICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM NEEDHAM AR 0.75 INCH HAIL
05/04/03 CRAIGHEAD COUNTY ROAD 913 AND HWY
18. REPORTED BY CRAIGHEAD
COUNTY EMA.
0726 PM LEACHVILLE AR TORNADO
05/04/03 MISSISSIPPI SOUTH OF LEACHVILLE ON
THE CRAIGHEAD
-MISSISSIPPI COUNTY LINE
WITH DEBRIS MOVING TOWARD
MANILA. REPORTED BY THE
DISTRICT COORDINATOR OF
THE MISSOURI BOOTHEEL.
0729 PM BAY AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0730 PM JONESBORO AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0732 PM BROOKLAND AR 0.88 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI EXTENSIVE DAMAGE TO
HOUSES ON NORTH SIDE OF
TOWN. REPORTED BY
ARKANSAS STATE PATROL.
0750 PM MO TORNADO
05/04/03 DUNKLIN TORNADO ON THE GROUND AT
HWY TT 2 MILES NORTH OF
THE ARKANSAS STATE LINE.
REPORTED BY DUNKLIN
COUNTY EMA.
0752 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI ROOF DAMAGE. MOBILE HOME
OVERTURNED. REPORTED BY
ARKANSAS STATE WARNING
POINT.
0755 PM SENATH MO 0.75 INCH HAIL
05/04/03 DUNKLIN FUNNEL SEEN ON NORTH EDGE
OF BLYTHVILLE. REPORTED
BY THE DISTRICT
COORDINATOR OF THE
MISSOURI BOOTHEEL.
0803 PM KENNETT MO 1.75 INCH HAIL
05/04/03 DUNKLIN REPORTED BY SPOTTER.
0856 PM TIPTONVILLE TN WIND DAMAGE
05/04/03 LAKE SMALL TREE LIMBS DOWN.
REPORTED BY SPOTTER.
0920 PM TN TORNADO
05/04/03 DYER DAMAGE COUNTYWIDE.
SEVERAL TREES DOWN AND
MOBILE HOMES OVERTURNED.
REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0920 PM NEWBERN TN 0.88 INCH HAIL
05/04/03 DYER REPORTED BY SPOTTER.
0925 PM MARTIN TN 0.88 INCH HAIL
05/04/03 WEAKLEY REPORTED BY SPOTTER.
0925 PM NEWBERN TN TORNADO
05/04/03 DYER TREES AND POWERLINES
DOWN. ROOFS BLOWN OFF
HOMES. DAMAGE TO A
CEMETARY. 72 MPH WINDS.
REPORTED BY SPOTTER.
0930 PM FINLEY TN TORNADO
05/04/03 DYER DAMAGE TO HOMES THROUGOUT
THE COMMUMITY. REPORTED
BY THE PUBLIC.
0948 PM DRESDEN TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. CAR MOVED BY
THE WIND. LARGE TVI
TOWERS DOWN. POSSIBLE
FUNNEL CLOUD SIGHTED.
REPORTED BY SPOTTER.
1000 PM KEISER AR WIND DAMAGE
05/04/03 MISSISSIPPI HOMES DAMAGED. REPORTED
BY BLYTHEVILLE POLICE.
1040 PM COVINGTON TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM COVINGTON TN 60 MPH WIND GUST
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM YORKVILLE TN TORNADO
05/04/03 GIBSON SOUTH YORKVILLE AND HWY
105. REPORTED BY GIBSON
COUNTY EMA.
1050 PM TN 1.75 INCH HAIL
05/04/03 TIPTON REPORTED BY TIPTON COUNTY
EMA.
1050 PM TN WIND DAMAGE
05/04/03 TIPTON POWERLINES DOWN AND HIGH
WINDS COUNTYWIDE.
REPORTED BY TIPTON COUNTY
EMA.
1058 PM COVINGTON TN TORNADO
05/04/03 TIPTON CONFIRMED TORNADO ON THE
GROUND AT PRYOR ROAD.
REPORTED BY SPOTTER.
1100 PM GARLAND TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1100 PM DYERSBURG TN TORNADO
05/04/03 DYER *** 1 DEAD ***
ALSO SEVERAL INJURIES AND
DAMAGE. REPORTED BY
DYERSBURG POLICE.
1110 PM PARIS TN TORNADO
05/04/03 HENRY CONFIRMED TORNADO AT
PARIS LANDING. REPORTED
BY SPOTTER.
1112 PM DRESDEN TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY DRESDEN
POLICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM NEEDHAM AR 0.75 INCH HAIL
05/04/03 CRAIGHEAD COUNTY ROAD 913 AND HWY
18. REPORTED BY CRAIGHEAD
COUNTY EMA.
0726 PM LEACHVILLE AR TORNADO
05/04/03 MISSISSIPPI SOUTH OF LEACHVILLE ON
THE CRAIGHEAD
-MISSISSIPPI COUNTY LINE
WITH DEBRIS MOVING TOWARD
MANILA. REPORTED BY THE
DISTRICT COORDINATOR OF
THE MISSOURI BOOTHEEL.
0729 PM BAY AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0730 PM JONESBORO AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0732 PM BROOKLAND AR 0.88 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI EXTENSIVE DAMAGE TO
HOUSES ON NORTH SIDE OF
TOWN. REPORTED BY
ARKANSAS STATE PATROL.
0750 PM MO TORNADO
05/04/03 DUNKLIN TORNADO ON THE GROUND AT
HWY TT 2 MILES NORTH OF
THE ARKANSAS STATE LINE.
REPORTED BY DUNKLIN
COUNTY EMA.
0752 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI ROOF DAMAGE. MOBILE HOME
OVERTURNED. REPORTED BY
ARKANSAS STATE WARNING
POINT.
0755 PM SENATH MO 0.75 INCH HAIL
05/04/03 DUNKLIN FUNNEL SEEN ON NORTH EDGE
OF BLYTHVILLE. REPORTED
BY THE DISTRICT
COORDINATOR OF THE
MISSOURI BOOTHEEL.
0803 PM KENNETT MO 1.75 INCH HAIL
05/04/03 DUNKLIN REPORTED BY SPOTTER.
0856 PM TIPTONVILLE TN WIND DAMAGE
05/04/03 LAKE SMALL TREE LIMBS DOWN.
REPORTED BY SPOTTER.
0920 PM TN TORNADO
05/04/03 DYER DAMAGE COUNTYWIDE.
SEVERAL TREES DOWN AND
MOBILE HOMES OVERTURNED.
REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0920 PM NEWBERN TN 0.88 INCH HAIL
05/04/03 DYER REPORTED BY SPOTTER.
0925 PM MARTIN TN 0.88 INCH HAIL
05/04/03 WEAKLEY REPORTED BY SPOTTER.
0925 PM NEWBERN TN TORNADO
05/04/03 DYER TREES AND POWERLINES
DOWN. ROOFS BLOWN OFF
HOMES. DAMAGE TO A
CEMETARY. 72 MPH WINDS.
REPORTED BY SPOTTER.
0930 PM FINLEY TN TORNADO
05/04/03 DYER DAMAGE TO HOMES THROUGOUT
THE COMMUMITY. REPORTED
BY THE PUBLIC.
0948 PM DRESDEN TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. CAR MOVED BY
THE WIND. LARGE TVI
TOWERS DOWN. POSSIBLE
FUNNEL CLOUD SIGHTED.
REPORTED BY SPOTTER.
1000 PM KEISER AR WIND DAMAGE
05/04/03 MISSISSIPPI HOMES DAMAGED. REPORTED
BY BLYTHEVILLE POLICE.
1040 PM COVINGTON TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM COVINGTON TN 60 MPH WIND GUST
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM YORKVILLE TN TORNADO
05/04/03 GIBSON SOUTH YORKVILLE AND HWY
105. REPORTED BY GIBSON
COUNTY EMA.
1050 PM TN 1.75 INCH HAIL
05/04/03 TIPTON REPORTED BY TIPTON COUNTY
EMA.
1050 PM TN WIND DAMAGE
05/04/03 TIPTON POWERLINES DOWN AND HIGH
WINDS COUNTYWIDE.
REPORTED BY TIPTON COUNTY
EMA.
1058 PM COVINGTON TN TORNADO
05/04/03 TIPTON CONFIRMED TORNADO ON THE
GROUND AT PRYOR ROAD.
REPORTED BY SPOTTER.
1100 PM GARLAND TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1100 PM DYERSBURG TN TORNADO
05/04/03 DYER *** 1 DEAD ***
ALSO SEVERAL INJURIES AND
DAMAGE. REPORTED BY
DYERSBURG POLICE.
1110 PM PARIS TN TORNADO
05/04/03 HENRY CONFIRMED TORNADO AT
PARIS LANDING. REPORTED
BY SPOTTER.
1112 PM DRESDEN TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY DRESDEN
POLICE.
1115 PM LATHAM TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
SPOTTER.
1120 PM GLEASON TN WIND DAMAGE
05/04/03 WEAKLEY TREES AND POWERLINES
DOWN. REPORTED BY HAM
RADIO OPERATOR.
1123 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT
PARKWAY AND HOLLYWOOD IN
THE CITY. REPORTED BY THE
FIRE DEPARTMENT.
1125 PM BROWNSVILLE TN 0.75 INCH HAIL
05/04/03 HAYWOOD WEST SIDE OF CITY.
REPORTED BY SPOTTER.
1130 PM PALMERSVILLE TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY HAM RADIO
OPERATOR.
1130 PM PALMERSVILLE TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1130 PM PARIS TN WIND DAMAGE
05/04/03 HENRY ROOFS BLOWN OFF HOMES AND
BUSINESSES. REPORTED BY
HENRY COUNTY EMA.
1137 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT I40
AND HOLLYWOOD IN THE
CITY. REPORTED BY MADISON
COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON TORNADO IN DOWNTOWN
JACKSON. REPORTED BY
MADISON COUNTY EMA.
1140 PM 4NE BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD LARGE TREES AND
POWERLINES DOWN AT I40
EXIT 66. REPORTED BY
SPOTTER.
1154 PM BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD TREES AND POWERLINES DOWN
IN RIVER HILL AREA.
REPORTED BY HAM RADIO
OPERATOR.
1159 PM 4N HENDERSON TN WIND DAMAGE
05/04/03 CHESTER TREES DOWN ON HWY 200.
REPORTED BY CHESTER
COUNTY EMA.
1200 AM LEXINGTON TN WIND DAMAGE
05/05/03 HENDERSON TREES DOWN. REPORTED BY
SPOTTER.
1200 AM JACKSON TN TORNADO
05/05/03 MADISON DAMAGE TO POLICE STATION
...FIRE STATION...JAIL
AND SEVERAL HOMES.
REPORTED BY MADISON
COUNTY EMA.
1200 AM ATWOOD TN TORNADO
05/05/03 CARROLL HOME DESTOYED AND SEVERAL
HOMES DAMAGED. TREES
DOWN. REPORTED BY CARROLL
COUNTY EMA.
1201 AM 6W LEXINGTON TN 1.75 INCH HAIL
05/05/03 HENDERSON ON HWY 412. REPORTED BY
HENDERSON COUNTY EMA.
1230 AM PINSON TN WIND DAMAGE
05/05/03 MADISON TREES DOWN. REPORTED BY
SPOTTER.ARZ048-049-050745- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 233 AM CDT MON MAY 5 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND ST. FRANCIS COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF WHEATLEY AT 233 AM CDT...MOVING EAST AT 60 MPH. THIS STORM WILL MOVE ALONG THE LEE AND ST. FRANCIS COUNTY BORDER BY ABOUT 245 AM...AND HAS THE POTENTIAL TO PRODUCE LARGE HAIL. PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 AM CDT MON MAY 05 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM NEEDHAM AR 0.75 INCH HAIL
05/04/03 CRAIGHEAD COUNTY ROAD 913 AND HWY
18. REPORTED BY CRAIGHEAD
COUNTY EMA.
0726 PM LEACHVILLE AR TORNADO
05/04/03 MISSISSIPPI SOUTH OF LEACHVILLE ON
THE CRAIGHEAD
-MISSISSIPPI COUNTY LINE
WITH DEBRIS MOVING TOWARD
MANILA. REPORTED BY THE
DISTRICT COORDINATOR OF
THE MISSOURI BOOTHEEL.
0729 PM BAY AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0730 PM JONESBORO AR 1.75 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY CRAIGHEAD
COUNTY EMA.
0732 PM BROOKLAND AR 0.88 INCH HAIL
05/04/03 CRAIGHEAD REPORTED BY SPOTTER.
0743 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI EXTENSIVE DAMAGE TO
HOUSES ON NORTH SIDE OF
TOWN. REPORTED BY
ARKANSAS STATE PATROL.
0750 PM MO TORNADO
05/04/03 DUNKLIN TORNADO ON THE GROUND AT
HWY TT 2 MILES NORTH OF
THE ARKANSAS STATE LINE.
REPORTED BY DUNKLIN
COUNTY EMA.
0752 PM MANILA AR TORNADO
05/04/03 MISSISSIPPI ROOF DAMAGE. MOBILE HOME
OVERTURNED. REPORTED BY
ARKANSAS STATE WARNING
POINT.
0755 PM SENATH MO 0.75 INCH HAIL
05/04/03 DUNKLIN FUNNEL SEEN ON NORTH EDGE
OF BLYTHVILLE. REPORTED
BY THE DISTRICT
COORDINATOR OF THE
MISSOURI BOOTHEEL.
0803 PM KENNETT MO 1.75 INCH HAIL
05/04/03 DUNKLIN REPORTED BY SPOTTER.
0856 PM TIPTONVILLE TN WIND DAMAGE
05/04/03 LAKE SMALL TREE LIMBS DOWN.
REPORTED BY SPOTTER.
0920 PM TN TORNADO
05/04/03 DYER DAMAGE COUNTYWIDE.
SEVERAL TREES DOWN AND
MOBILE HOMES OVERTURNED.
REPORTED BY DYER COUNTY
SHERIFFS OFFICE.
0920 PM NEWBERN TN 0.88 INCH HAIL
05/04/03 DYER REPORTED BY SPOTTER.
0925 PM MARTIN TN 0.88 INCH HAIL
05/04/03 WEAKLEY REPORTED BY SPOTTER.
0925 PM NEWBERN TN TORNADO
05/04/03 DYER TREES AND POWERLINES
DOWN. ROOFS BLOWN OFF
HOMES. DAMAGE TO A
CEMETARY. 72 MPH WINDS.
REPORTED BY SPOTTER.
0930 PM FINLEY TN TORNADO
05/04/03 DYER DAMAGE TO HOMES THROUGOUT
THE COMMUMITY. REPORTED
BY THE PUBLIC.
0948 PM DRESDEN TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. CAR MOVED BY
THE WIND. LARGE TVI
TOWERS DOWN. POSSIBLE
FUNNEL CLOUD SIGHTED.
REPORTED BY SPOTTER.
1000 PM KEISER AR WIND DAMAGE
05/04/03 MISSISSIPPI HOMES DAMAGED. REPORTED
BY BLYTHEVILLE POLICE.
1040 PM COVINGTON TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM COVINGTON TN 60 MPH WIND GUST
05/04/03 TIPTON REPORTED BY SPOTTER.
1040 PM YORKVILLE TN TORNADO
05/04/03 GIBSON SOUTH YORKVILLE AND HWY
105. REPORTED BY GIBSON
COUNTY EMA.
1050 PM TN 1.75 INCH HAIL
05/04/03 TIPTON REPORTED BY TIPTON COUNTY
EMA.
1050 PM TN WIND DAMAGE
05/04/03 TIPTON POWERLINES DOWN AND HIGH
WINDS COUNTYWIDE.
REPORTED BY TIPTON COUNTY
EMA.
1058 PM COVINGTON TN TORNADO
05/04/03 TIPTON CONFIRMED TORNADO ON THE
GROUND AT PRYOR ROAD.
REPORTED BY SPOTTER.
1100 PM GARLAND TN 0.75 INCH HAIL
05/04/03 TIPTON REPORTED BY SPOTTER.
1100 PM DYERSBURG TN TORNADO
05/04/03 DYER *** 1 DEAD ***
ALSO SEVERAL INJURIES AND
DAMAGE. REPORTED BY
DYERSBURG POLICE.
1110 PM PARIS TN TORNADO
05/04/03 HENRY CONFIRMED TORNADO AT
PARIS LANDING. REPORTED
BY SPOTTER.
1112 PM DRESDEN TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY DRESDEN
POLICE.
1115 PM LATHAM TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
SPOTTER.
1120 PM GLEASON TN WIND DAMAGE
05/04/03 WEAKLEY TREES AND POWERLINES
DOWN. REPORTED BY HAM
RADIO OPERATOR.
1123 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT
PARKWAY AND HOLLYWOOD IN
THE CITY. REPORTED BY THE
FIRE DEPARTMENT.
1125 PM BROWNSVILLE TN 0.75 INCH HAIL
05/04/03 HAYWOOD WEST SIDE OF CITY.
REPORTED BY SPOTTER.
1130 PM PALMERSVILLE TN 0.75 INCH HAIL
05/04/03 WEAKLEY REPORTED BY HAM RADIO
OPERATOR.
1130 PM PALMERSVILLE TN WIND DAMAGE
05/04/03 WEAKLEY TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
1130 PM PARIS TN WIND DAMAGE
05/04/03 HENRY ROOFS BLOWN OFF HOMES AND
BUSINESSES. REPORTED BY
HENRY COUNTY EMA.
1137 PM JACKSON TN TORNADO
05/04/03 MADISON CONFIRMED TORNADO AT I40
AND HOLLYWOOD IN THE
CITY. REPORTED BY MADISON
COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON TORNADO IN DOWNTOWN
JACKSON. REPORTED BY
MADISON COUNTY EMA.
1140 PM 4NE BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD LARGE TREES AND
POWERLINES DOWN AT I40
EXIT 66. REPORTED BY
SPOTTER.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON ROOF DAMAGE TO PROCTOR
AND GAMBLE FACTORY ON
EAST SIDE OF CITY.
VEHICLES NEARBY DAMAGED.
REPORTED BY SPOTTER.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON *** 1 DEAD ***
ONE FATALITY CONFIRMED IN
A SUBDIVISION THAT
SUFFERED UNBELIEVABLE
DAMAGE. REPORTED BY
MADISON COUNTY EMA.
1140 PM JACKSON TN TORNADO
05/04/03 MADISON SEVERAL INJURIES IN
DOWNTOWN AREA. EOC
DAMAGED FROM A DIRECT
HIT. ALTERNATE EOC IN
OPERATION. COMMUNICATIONS
SYSTEM OUT. POST OFFICE
FEDERAL COURT HOUSE AND
BANKS DAMAGED.
1154 PM BROWNSVILLE TN WIND DAMAGE
05/04/03 HAYWOOD TREES AND POWERLINES DOWN
IN RIVER HILL AREA.
REPORTED BY HAM RADIO
OPERATOR.
1159 PM 4N HENDERSON TN WIND DAMAGE
05/04/03 CHESTER TREES DOWN ON HWY 200.
REPORTED BY CHESTER
COUNTY EMA.
1200 AM LEXINGTON TN WIND DAMAGE
05/05/03 HENDERSON TREES DOWN. REPORTED BY
SPOTTER.
1200 AM JACKSON TN TORNADO
05/05/03 MADISON DAMAGE TO POLICE STATION
...FIRE STATION...JAIL
AND SEVERAL HOMES.
REPORTED BY MADISON
COUNTY EMA.
1200 AM ATWOOD TN TORNADO
05/05/03 CARROLL HOME DESTOYED AND SEVERAL
HOMES DAMAGED. TREES
DOWN. REPORTED BY CARROLL
COUNTY EMA.
1201 AM 6W LEXINGTON TN 1.75 INCH HAIL
05/05/03 HENDERSON ON HWY 412. REPORTED BY
HENDERSON COUNTY EMA.
1230 AM PINSON TN WIND DAMAGE
05/05/03 MADISON TREES DOWN. REPORTED BY
SPOTTER.
0200 AM JACKSON TN FLOODING
05/05/03 MADISON AT THE HWY 45 BYPASS AND
SOUTH HIGHLAND. REPORTED
BY SPOTTER.
0245 AM WHEATLEY AR 1.75 INCH HAIL
05/05/03 ST. FRANCIS REPORTED BY THE BRINKLEY
POLICE.The national radar mosaic for the moment the first event began.
4 tornado, 2 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A tornado touched down near Mount pleasant and moved northeast. Two homes were damaged. Numerous trees were blown down.
One mobile home was destroyed. Ten homes were damaged. Many trees and power lines were blown down.
Several trees were blown down.
A large tree was hit by lightning and fell down.
A tornado briefly touched down near Lamar producing little damage.
A tornado briefly touched down near Walnut producing little damage.
A tornado briefly touched down near Corinth producing little damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyThe tornado archive for Mississippi, 2003Warnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356197, 5356200, 5356201, 5356202, 5356199, 5356198, 5356203, 5356204, 5356205.